Alert archive / Vermont / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Burlington, VT

July 11, 2001Addison County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 11, 2001, 12:32 PM EDT for Addison County, Vermont. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2001, 12:32 PM EDT (16:32 UTC)
Expired
Jul 11, 2001, 1:15 PM EDT
In force
43 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Addison County, VT

The radar

The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 12:37 PM EDTHail 0.75Bristol, VT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 111633
SVRBTV

VTC001-111715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1232 PM EDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ADDISON COUNTY IN VERMONT

* UNTIL 115 PM EDT

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF SOUTH LINCOLN...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF BRISTOL AROUND 1230 PM EDT
  NEAR SOUTH LINCOLN AROUND 1240 PM EDT
  5 MILES NORTH OF GRANVILLE AROUND 100 PM EDT

THIS STORM WILL LIKELY PRODUCE LARGE HAIL.

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.


.END
BELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:41 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 11, 10:41 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1041 AM EDT WED JUL 11 2001

WILL UPDATE THE ZONE FORECASTS TO REMOVE MENTION OF MORNING FOG IN
SOME OF THE ZONES...AND TO MAKE SOME ADJUSTMENTS TO CLOUD COVER
AND WINDS.  12Z SOUNDINGS FROM MANIWAKI (CWMW) SHOWING WET BULB
ZERO AROUND 7900 FT WITH AROUND -3 LIFTED INDEX...WHILE ALBANY
SOUNDING HAS A WET BULB ZERO OF 8800 FT WITH A -3 LIFTED INDEX.
WET BULB ZERO LOWER THAN YESTERDAY...BUT STRONGER WINDS ALOFT ARE
FURTHER SOUTH THIS MORNING.  GENERALLY...NOT EXPECTING ANY LARGE
HAIL LIKE THE FCST AREA HAD YESTERDAY OR STRONG TSTMS SINCE JET IS
FURTHER SOUTH AND SFC TEMPS WILL NOT BE AS WARM AS YESTERDAY...BUT
CANNOT TOTALLY RULE OUT AN ISOLATED SVR TSTM IN OUR FCST AREA.
SAT LOOP SHOWING SHOWERS AND SOME TSTMS ROTATING AROUND A VORT MAX
OVR WESTERN QUEBEC ATTM...WITH THE WATER VAPOR LOOP SHOWING ANOTHER
VORT MAX DROPPING SEWD FROM THE GRTLKS.  WILL CONTINUE TO MENTION A
CHANCE OF HAIL AND GUSTY WINDS IN THE FORECAST...BUT MAIN THREAT
WILL BE PRIMARILY FROM HAIL.

WILL WORD THE FCST FOR THE REST OF TODAY AS VARIABLE CLOUDINESS...
SINCE ANY SUNNY BREAKS THAT DO DEVELOP SHOULD CLOUD OVER AS COLD
POOL OF AIR ALOFT OVER THE REGION.  OTRW...NO CHGS TO THE REMAINDER
OF THE FCST.

.BTV...NONE.

WGH

Nearby

Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.